MAUDE Adverse Event Report: Alcon Laboratories Ireland Ltd. AcrySof IQ Natural Singlepiece IOL; Intraocular Lens

Alcon Laboratories Ireland Ltd. AcrySof IQ Natural Singlepiece IOL; Intraocular Lens
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Disturbances (2140); Eye Pain (4467)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A report was received from the health authority and reported following an intraocular lens (iol) implant procedure, the patient experienced hypersensitive to light both indoor lighting and especially sunlight.The patient experienced these after her cataract surgery in 2022.When the patient was outdoors, she wears sunglasses fitted by an optician with wide temples and they do not help.In (b)(6) 2026, she visited an optician and according to the doctor there was nothing wrong with her eyes.After spending time outdoors, her eyes became extremely strained and afterward she had difficulty focusing on vision.The areas around her eyes become red and swollen and her eyes look tired and overworked.She becomes very fatigued and develops headaches, she cannot stay outdoors on a sunny day and becomes extremely tired.Patient feels that her life was limited by light sensitive eyes.Before the cataract surgery, she did not have these problems.Additional information was received and stated, patient was informed that the light sensitivity would improve after 6 weeks of surgery.However, she had experienced light sensitivity ever since and it was difficult to be outdoors in sunlight and dazzled by indoor lighting.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
AcrySof IQ Natural Singlepiece IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
Alcon Laboratories Ireland Ltd.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
Alcon Laboratories Ireland Ltd.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50234569
Report Number9612169-2026-01852
Device Sequence Number13327415
Product Code HQL
UDI-Device Identifier00380655093207
UDI-Public(01)00380655093207(17)260912(11)210914(10)25267524
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.205
Device Lot Number25267524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/24/2026
Initial Report FDA Received Date08/13/2026
Date Device Manufactured09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale
Patient Weight198 LB